Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 90, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 9, 2018, 7:34 PM EDT for 4 counties in Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2018, 7:34 PM EDT (23:34 UTC)
- Expired
- Jun 9, 2018, 8:01 PM EDT
- In force
- 27 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fairfield County, OH, Franklin County, OH, Licking County, OH, Pickaway County, OH
The radar
The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
899 WUUS51 KILN 092334 SVRILN OHC045-049-089-129-100015- /O.NEW.KILN.SV.W.0090.180609T2334Z-180610T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Wilmington OH 734 PM EDT SAT JUN 9 2018 The National Weather Service in Wilmington has issued a * Severe Thunderstorm Warning for... Southeastern Franklin County in central Ohio... Northwestern Fairfield County in central Ohio... North central Pickaway County in central Ohio... Southwestern Licking County in central Ohio... * Until 815 PM EDT. * At 734 PM EDT, a severe thunderstorm was located over Grove City, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Columbus, Reynoldsburg, Grove City, Gahanna, Pickerington, Bexley, Pataskala, Canal Winchester, Groveport, Baltimore, Beechwood Trails, Summit Station, Whitehall, Etna, Obetz, Commercial Point, Lithopolis, Urbancrest, Kirkersville and Carroll. This includes the following Interstates... I-70 in Ohio between mile markers 98 and 123. I-71 in Ohio between mile markers 96 and 108. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3975 8310 3993 8314 4005 8260 3978 8254 TIME...MOT...LOC 2334Z 259DEG 21KT 3986 8303 HAIL...<.75IN WIND...60MPH $$ Coniglio
1 follow-up statement
877
WWUS51 KILN 100001
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
801 PM EDT SAT JUN 9 2018
OHC045-049-089-129-100011-
/O.CAN.KILN.SV.W.0090.000000T0000Z-180610T0015Z/
Franklin OH-Fairfield OH-Pickaway OH-Licking OH-
801 PM EDT SAT JUN 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN...
NORTHWESTERN FAIRFIELD...NORTH CENTRAL PICKAWAY AND SOUTHWESTERN
LICKING COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3975 8310 3993 8314 4005 8260 3978 8254
TIME...MOT...LOC 2359Z 259DEG 21KT 3989 8283
$$
ConiglioWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:30 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 9, 3:30 PM EDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 330 PM EDT Sat Jun 9 2018 .SYNOPSIS... Warm and humid conditions will continue into next week. A surface boundary, increased humidity, and weak disturbances will combine to result in chances for thunderstorms into Tuesday. The front will push through the area offering a temporary dry period at mid week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Thunderstorms were developing across Indiana ahead of a remnant MCV in the moderately unstable airmass. The airmass will continue to destabilize with blyr CAPE values of 1500-2000 j/kg over western Ohio. This moderate instability combined with the mid level support will aid the continued development of deep convection. Effective shear will be 20-25 kts with the most favorable shear over west central Ohio. DCAPE values approach 1000 j/kg. Expect the storms along the Indiana/Ohio line to push east across ILN/s FA through the remainder of the aftn into this evening. Have adjusted pops up to categorical to account for the expected coverage. Isolated strong to damaging winds will be a threat due to favorable DCAPEs. Also, PW/s to increase to 1.7 inches. Given the slow movement and very moist environment heavy rain and potential flash flooding will also be a threat. Will continue the current HWO product which has a mention of these threats of wind and heavy rain. The storms will push through with a diminishing trend later this evening due to loss of heating and with the upper support shifting east. With the front laying out across the area will keep a very low pop chance going overnight. In the moist environment temperatures will be mild over night with lows in the mid and upper 60s. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... East-west surface front to continue to bisect ILN/s area Sunday. This stalled front combined with moderate instability will continue to lead to scattered thunderstorm development. Have a period of likely pops durg the aftn when the most favorable instby is expected and with the approach of upper support. Warm conditions to continue with Sundays highs from the lower 80s north to the upper 80s south. With upper level support dropping ese in the flow and the front across the Ohio River Valley will keep high chance pops going Sunday night, with the highest pops south. Expect Sunday nights lows to range from the lower 60s north to the upper 60s south. && .LONG TERM /MONDAY THROUGH SATURDAY/... The warm, humid, and active pattern will continue for the Ohio Valley on Monday and Tuesday. The ILN forecast area will remain on the south side of a stalled WNW-to-ENE boundary, well in the warm sector, but in an area where primarily-diurnal convection will continue to be possible. With little change to the going forecast, PoPs and warm temperatures will be maintained for both Monday and Tuesday. Just behind a 500mb wave moving through the area on Tuesday, a cold front is expected to clear through the region on Tuesday night into Wednesday morning. PoPs will come to an end after this front passes the region, with high pressure building into the area later Wednesday and into early Thursday. Overall, it will only result in a slight change in the air mass -- temperatures may be a couple degrees cooler than on Monday and Tuesday, with dewpoints falling a little more significantly into the 60s. A more active pattern will set up later in the week, with instability building back in by Thursday afternoon, and likely continuing into Friday and Saturday as well. There is more spread across recent model runs in how the pattern will set up for Friday and beyond, so PoPs will be kept on the low end of things for now. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... Thunderstorms developing across Indiana in axis of moderate instby. These storms associated with MCV moving across IL to track east impacting the ILN TAF sites this aftn into the early evening. Some of the storms may contain gusty winds from the northwest. Have kept CIGs VFR but brief IFR vsbys and CIGs are possible in heavy rain. Storms will decrease later this evening with some fog possible mainly at KLUK and KLCK. At this time have limited mention to MVFR vsby restrictions but depending on cloud cover IFR vsbys are possible especially at KLUK. With the boundary across the area and moderate instby developing scattered thunderstorm development likely again Sunday aftn. OUTLOOK...Thunderstorms possible into Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...Hatzos AVIATION...AR
Hazardous weather outlook, Jun 9, 3:34 PM EDT, 4 hours before
Hazardous Weather Outlook National Weather Service Wilmington OH 334 PM EDT Sat Jun 9 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-101945- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 334 PM EDT Sat Jun 9 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Thunderstorms will develop across the area through the afternoon into this evening. A few storms could produce strong to damaging wind gusts and heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Daytime heating will lead to widely scattered afternoon storms Sunday and Monday. A few storms could produce heavy rain, large hail and damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 9, 6:48 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
648 PM EDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD 5 WNW SPRINGFIELD 39.96N 83.89W
06/09/2018 CLARK OH 911 CALL CENTER
HIGH WATER REPORTED NEAR THE INTERSECTION OF SHRINE AND
MILLER ROAD. TIME ESTIMATED.
&&
KCSpecial weather statement, Jun 9, 6:52 PM EDT, 42 minutes before
Special Weather Statement National Weather Service Wilmington OH 652 PM EDT SAT JUN 9 2018 OHZ054-062>064-072-073-080-092315- Highland OH-Ross OH-Fayette OH-Madison OH-Clinton OH-Pickaway OH- Greene OH- 652 PM EDT SAT JUN 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT FAYETTE...EASTERN CLINTON... SOUTHWESTERN PICKAWAY...SOUTHEASTERN GREENE...NORTHEASTERN HIGHLAND...SOUTHERN MADISON AND NORTHWESTERN ROSS COUNTIES UNTIL 715 PM EDT... At 652 PM EDT, radar indicated a strong thunderstorm over Sabina, moving east at 30 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... Frequent cloud-to-ground lightning... Very heavy rain... The wind gusts may occur well ahead of any rain. Locations impacted include... Washington Court House, Circleville, Wilmington, Hillsboro, Greenfield, Sabina, Mount Sterling, Leesburg, New Vienna, Jeffersonville, Marshall, Williamsport, Bloomingburg, New Holland, Highland Holiday, Rocky Fork Point, Staunton, Good Hope, Frankfort and Fox. This includes I-71 in Ohio between mile markers 55 and 83. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3940 8389 3980 8356 3966 8289 3913 8347 TIME...MOT...LOC 2252Z 282DEG 25KT 3949 8359 KC
Local storm report, Jun 9, 6:55 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
655 PM EDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG 6 ESE BEAVERCREEK 39.70N 83.97W
06/09/2018 GREENE OH TRAINED SPOTTER
TREE UPROOTED ALONG DAYTON XENIA ROAD NEAR PROGRESS
DRIVE. TIME ESTIMATED FROM RADAR.
&&
KCSpecial weather statement, Jun 9, 6:57 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
657 PM EDT SAT JUN 9 2018
OHZ046-055-056-092330-
Licking OH-Delaware OH-Franklin OH-
657 PM EDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN...
SOUTHEASTERN DELAWARE AND LICKING COUNTIES UNTIL 730 PM EDT...
At 657 PM EDT, radar indicated a strong thunderstorm over
Westerville, moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Columbus, Newark, Westerville, Delaware, Upper Arlington, Gahanna,
Worthington, Heath, Granville, Pataskala, Powell, Johnstown, Sunbury,
Utica, Minerva Park, Hanover, Granville South, Marne, Beechwood
Trails and Polaris.
This includes I-71 in Ohio between mile markers 114 and 130.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4003 8309 4025 8309 4028 8274 4027 8248
4025 8248 4024 8230 4001 8226
TIME...MOT...LOC 2257Z 264DEG 31KT 4013 8291
ARSpecial weather statement, Jun 9, 7:05 PM EDT, 29 minutes before
Special Weather Statement National Weather Service Wilmington OH 705 PM EDT SAT JUN 9 2018 OHZ055-056-064-065-092345- Licking OH-Fairfield OH-Franklin OH-Pickaway OH- 705 PM EDT SAT JUN 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...NORTHWESTERN FAIRFIELD...NORTHERN PICKAWAY AND SOUTHWESTERN LICKING COUNTIES UNTIL 745 PM EDT... At 705 PM EDT, radar indicated a strong thunderstorm near Grove City, moving east at 20 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Very heavy rain... Locations impacted include... Columbus, Reynoldsburg, Grove City, Upper Arlington, Gahanna, Hilliard, Pickerington, Bexley, Pataskala, Canal Winchester, Groveport, Ashville, South Bloomfield, Ohio State University, Summit Station, Lake Darby, Whitehall, Grandview Heights, Obetz and Commercial Point. This includes the following Interstates... I-70 in Ohio between mile markers 90 and 116. I-71 in Ohio between mile markers 89 and 113. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3973 8325 4003 8318 4002 8270 3964 8275 TIME...MOT...LOC 2305Z 269DEG 16KT 3990 8313 AR
Special weather statement, Jun 9, 7:11 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
711 PM EDT SAT JUN 9 2018
OHZ063>065-073-080-082-092345-
Pike OH-Highland OH-Fairfield OH-Ross OH-Fayette OH-Pickaway OH-
711 PM EDT SAT JUN 9 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
FAIRFIELD...SOUTHEASTERN FAYETTE...SOUTHERN PICKAWAY...NORTHWESTERN
PIKE...NORTHEASTERN HIGHLAND AND ROSS COUNTIES UNTIL 745 PM EDT...
At 711 PM EDT, radar indicated strong thunderstorms along a line
extending from 6 miles west of South Bloomfield to 6 miles south of
New Holland to near Rocky Fork Point, moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
The wind gusts may occur well ahead of any rain.
Locations impacted include...
Chillicothe, Circleville, Hillsboro, Greenfield, South Bloomfield,
Kingston, Marshall, Williamsport, Bainbridge, New Holland, Pike Lake,
Kincaid Springs, Rocky Fork Point, Highland Holiday, Logan Elm
Village, Cynthiana, North Folk Village, Good Hope, Frankfort and Fox.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3966 8273 3941 8288 3908 8323 3919 8367
3947 8332 3972 8318
TIME...MOT...LOC 2311Z 280DEG 17KT 3969 8311 3947 8323 3924 8352
ARThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:50 PM EDT | Areal Flood Warning | ILN | Fayette, Pickaway, Ross | 6 hr |
| Jun 8, 9:59 PM EDT | Special Weather Statement | ILN | Hamilton | 31 min |
| Jun 8, 10:19 PM EDT | Areal Flood Advisory | ILN | Hamilton | 34 min |
| Jun 9, 2:46 PM EDT | Special Weather Statement | ILN | Mercer | 44 min |
| Jun 9, 3:06 PM EDT | Special Weather Statement | ILN | Darke | 24 min |
| Jun 9, 3:23 PM EDT | Special Weather Statement | ILN | Darke, Mercer | 37 min |
| Jun 9, 3:50 PM EDT | Special Weather Statement | ILN | Darke, Shelby | 40 min |
| Jun 9, 4:13 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 47 min |
| Jun 9, 4:30 PM EDT | Special Weather Statement | ILN | Hamilton | 30 min |
| Jun 9, 4:37 PM EDT | Special Weather Statement | ILN | Montgomery, Preble | 38 min |
| Jun 9, 4:50 PM EDT | Special Weather Statement | ILN | Hardin, Logan | 25 min |
| Jun 9, 4:50 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami | 23 min |
| Jun 9, 5:06 PM EDT | Special Weather Statement | ILN | Clark | 24 min |
| Jun 9, 5:12 PM EDT | Special Weather Statement | ILN | Butler | 33 min |
| Jun 9, 5:18 PM EDT | Special Weather Statement | ILN | Union | 27 min |
| Jun 9, 5:27 PM EDT | Areal Flood Advisory | ILN | Clark, Greene, Montgomery | 3 hr |
| Jun 9, 5:31 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 29 min |
| Jun 9, 5:45 PM EDT | Special Weather Statement | ILN | Delaware, Union | 30 min |
| Jun 9, 5:46 PM EDT | Special Weather Statement | ILN | Greene | 29 min |
| Jun 9, 5:52 PM EDT | Special Weather Statement | ILN | Clark, Madison | 23 min |
| Jun 9, 5:55 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 50 min |
| Jun 9, 6:12 PM EDT | Special Weather Statement | ILN | Clinton | 48 min |
| Jun 9, 6:14 PM EDT | Special Weather Statement | ILN | Delaware, Franklin, Madison | 46 min |
| Jun 9, 6:30 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 25 min |
| Jun 9, 6:32 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Highland, Warren | 28 min |
| Jun 9, 6:46 PM EDT | Special Weather Statement | ILN | Hamilton | 29 min |
| Jun 9, 6:52 PM EDT | Special Weather Statement | ILN | Clinton, Fayette, Pickaway | 23 min |
| Jun 9, 6:57 PM EDT | Special Weather Statement | ILN | Licking | 33 min |
| Jun 9, 7:05 PM EDT | Special Weather Statement | ILN | Franklin | 40 min |
| Jun 9, 7:11 PM EDT | Special Weather Statement | ILN | Highland, Pickaway, Ross | 34 min |
| Jun 9, 7:51 PM EDT | Special Weather Statement | ILN | Pickaway, Ross | 24 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.